Alert archive / Iowa / Flood Watches in 2007

Flood Watch 2, NWS Des Moines, IA

March 30, 200735 counties in Iowa

NWS Des Moines, IA issued this flood watch at Mar 30, 2007, 3:37 PM CDT for 35 counties in Iowa. It took effect at Mar 30, 2007, 6:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 3:37 PM CDT (20:37 UTC)
In effect from
Mar 30, 2007, 6:00 PM CDT
Expired
Mar 31, 2007, 11:50 AM CDT
In force
18 hr
Issued by
NWS Des Moines, IA
All 35 counties

Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 54 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDMX 302037
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
337 PM CDT FRI MAR 30 2007

...MORE HEAVY RAIN ON THE WAY OVERNIGHT INTO SATURDAY...

.A SLOW MOVING STORM SYSTEM WILL PUSH NORTH THROUGH THE REGION
OVERNIGHT INTO SATURDAY. THE SYSTEM WILL COMBINE WITH VERY MOIST
AIR TO PRODUCE AREAS OF HEAVY RAINFALL. THE ADDITIONAL RAIN AND AN
ALREADY SATURATED GROUND COULD LEAD TO RENEWED RISES ON RIVERS AND 
STREAMS.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092>094-310500-
/O.CAN.KDMX.FF.A.0002.070330T2300Z-070331T2300Z/
/O.NEW.KDMX.FA.A.0002.070330T2300Z-070331T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
337 PM CDT FRI MAR 30 2007

...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...FLASH FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL 
  IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA 
  AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL IOWA...BOONE...DALLAS...HAMILTON...HARDIN...POLK...
  STORY AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO...
  FRANKLIN...HANCOCK...HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH 
  AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND 
  POCAHONTAS. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR...
  MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA...
  ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...
  AUDUBON...CALHOUN...CARROLL...CRAWFORD...GREENE...GUTHRIE AND 
  SAC.

* THROUGH SATURDAY AFTERNOON

* RECENT RAINFALL IS CONTINUING TO SATURATE SOILS ACROSS MUCH OF
  CENTRAL IOWA. MAXIMUM AMOUNTS FROM 1 TO 1.5 INCHES FELL
  OVERNIGHT ACROSS AREAS FROM ATLANTIC TO BEDFORD...AND IN
  NORTHERN IOWA FROM NORTHWOOD SOUTH TO ELDORA. ADDITIONAL
  MODERATE TO HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS IS
  EXPECTED OVERNIGHT INTO SATURDAY FOR MUCH OF IOWA... ESPECIALLY
  ALONG AND WEST OF INTERSTATE 35. MOST LOCATIONS CAN EXPECT AT
  LEAST AN INCH OF ADDITIONAL RAINFALL THROUGH SATURDAY
  EVENING...WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES POSSIBLE. AS
  THE RUNOFF MAKES ITS WAY INTO THE MAIN STEM RIVERS...RIVER
  FLOODING MAY BECOME A PROBLEM BY THIS WEEKEND...ESPECIALLY THE
  DES MOINES AND RACCOON BASINS. SHORT TERM FLASH FLOODING IS NOT
  OUT OF THE QUESTION IF RAINFALL INTENSITIES ARE HIGHER THAN
  CURRENTLY EXPECTED...BUT THE THREAT FOR WIDESPREAD FLASH
  FLOODING IS LOW.


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

KINNEY
3 follow-up statements
000 
WGUS63 KDMX 310155
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
855 PM CDT FRI MAR 30 2007

...MORE HEAVY RAIN HEADING FOR IOWA DURING THE NEXT 24 HOURS...

.A SLOW MOVING STORM SYSTEM WILL PUSH NORTH THROUGH THE REGION
OVERNIGHT INTO SATURDAY. THE SYSTEM WILL COMBINE WITH VERY MOIST
AIR TO PRODUCE AREAS OF HEAVY RAINFALL. THE ADDITIONAL RAIN AND AN
ALREADY SATURATED GROUND COULD LEAD TO RENEWED RISES ON RIVERS AND
STREAMS.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092>094-311100-
/O.CON.KDMX.FA.A.0002.000000T0000Z-070331T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
855 PM CDT FRI MAR 30 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST 
  IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...
  BOONE...DALLAS...HAMILTON...HARDIN...POLK...STORY AND WEBSTER. 
  IN NORTH CENTRAL IOWA...CERRO GORDO...FRANKLIN...HANCOCK...
  HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN 
  NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH 
  CENTRAL IOWA...CLARKE...DECATUR...MADISON...RINGGOLD...UNION 
  AND WARREN. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND 
  TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...
  CRAWFORD...GREENE...GUTHRIE AND SAC.

* THROUGH SATURDAY AFTERNOON

* RECENT RAINFALL IS CONTINUING TO SATURATE SOILS ACROSS MUCH OF
  CENTRAL IOWA. MAXIMUM AMOUNTS FROM 1 TO 1.5 INCHES FELL THURSDAY
  NIGHT ACROSS AREAS FROM ATLANTIC TO BEDFORD...AND IN NORTHERN
  IOWA FROM NORTHWOOD SOUTH TO ELDORA. ADDITIONAL MODERATE TO
  HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS IS EXPECTED LATE
  FRIDAY NIGHT INTO INTO SATURDAY FOR MUCH OF IOWA... ESPECIALLY
  ALONG AND WEST OF INTERSTATE 35. MOST LOCATIONS CAN EXPECT AT
  LEAST AN INCH OF ADDITIONAL RAINFALL THROUGH SATURDAY
  EVENING...WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES POSSIBLE. AS
  THE RUNOFF MAKES ITS WAY INTO THE MAIN STEM RIVERS...RIVER
  FLOODING MAY BECOME A PROBLEM BY THIS WEEKEND... ESPECIALLY THE
  DES MOINES AND RACCOON BASINS. SHORT TERM FLASH FLOODING IS NOT
  OUT OF THE QUESTION IF RAINFALL INTENSITIES ARE HIGHER THAN
  CURRENTLY EXPECTED...BUT THE THREAT FOR WIDESPREAD FLASH
  FLOODING IS LOW.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS63 KDMX 310857
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
357 AM CDT SAT MAR 31 2007

...HEAVY RAIN STILL POSSIBLE THROUGH TODAY...

.A SLOW MOVING STORM SYSTEM WILL PUSH NORTH THROUGH WEST IOWA
TODAY. THE SYSTEM WILL COMBINE WITH VERY MOIST AIR TO PRODUCE
AREAS OF HEAVY RAINFALL. THE ADDITIONAL RAIN AND AN ALREADY
SATURATED GROUND COULD LEAD TO RENEWED RISES ON RIVERS AND
STREAMS.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092>094-311700-
/O.CON.KDMX.FA.A.0002.000000T0000Z-070331T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
357 AM CDT SAT MAR 31 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST 
  IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...
  BOONE...DALLAS...HAMILTON...HARDIN...POLK...STORY AND WEBSTER. 
  IN NORTH CENTRAL IOWA...CERRO GORDO...FRANKLIN...HANCOCK...
  HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN 
  NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH 
  CENTRAL IOWA...CLARKE...DECATUR...MADISON...RINGGOLD...UNION 
  AND WARREN. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND 
  TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...
  CRAWFORD...GREENE...GUTHRIE AND SAC.

* THROUGH THIS AFTERNOON

* RECENT RAINFALL HAS LED TO SATURATED SOILS ACROSS MUCH OF
  CENTRAL IOWA. ADDITIONAL RAINFALL TODAY OF 1 TO 2 INCHES REMAINS
  POSSIBLE. THESE AMOUNTS MAY LEAD TO EXCESSIVE RUNOFF AND
  EVENTUAL FLOODING ON MAIN STEM RIVERS...PRIMARILY IN THE DES
  MOINES AND RACCOON RIVER BASINS. SOME BRIEF HIGH INTENSITY
  RAINFALL MAY ALSO OCCUR LEADING TO ISOLATED CASES OF FLASH
  FLOODING AS WELL.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

CC
000 
WGUS63 KDMX 311650
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1150 AM CDT SAT MAR 31 2007


IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092>094-311800-
/O.CAN.KDMX.FA.A.0002.000000T0000Z-070331T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
1150 AM CDT SAT MAR 31 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA HAS BEEN CANCELLED.
STEADY SHOWER AND THUNDERSTORM ACTIVITY IS MOVING NORTH OUT OF THE
AREA. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY
THIS AFTERNOON. SOME OF THESE STORMS COULD PRODUCE HEAVY
RAIN...BUT DUE TO THEIR FAST MOVEMENT...THEY WILL NOT BE OVER ANY
GIVEN LOCATION FOR A LONG TIME.

$$

MOYER

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flood watch went out at Mar 30, 2:26 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 30, 2:26 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
226 PM CDT FRI MAR 30 2007

.DISCUSSION...

MAIN CONCERN TONIGHT IS THUNDERSTORMS WITH HEAVY RAIN POTENTIAL.
THINGS ARE CURRENTLY LOOKING LIKE THE HEAVIEST RAINFALL WILL BE
OCCURRING WEST AND SOUTH OF THE CWA.  THIS IN TURN WILL BRING ABOUT
A SLOWER RESPONSE TO RIVERS THUS WE WILL BE CHANGING THE FLASH FLOOD
WATCH TO A FLOOD WATCH WITH NO CHANGE IN TIME OR AERIAL EXTENT.
STILL THINKING THAT THUNDER WILL ERUPT OVER THE CWA THIS
EVENING...ESPECIALLY OVER THE SOUTHWEST BUT THE HEAVIEST RAINS WILL
BE OUT OF THE CWA AND ANY LOCALLY HEAVY RAINFALL WILL OCCUR IN AREAS
WHERE THEY DID NOT SEE EXCESSIVE RAINFALL LAST NIGHT.  SOME
POTENTIAL FOR SEVERE MAINLY OVER THE SOUTHWEST THOUGH SEVERE THREAT
NOT PARTICULARLY GREAT AND IS LARGELY OVERSHADOWED BY THE HEAVY RAIN
THREAT.  A FEW STORMS MAY HOWEVER PRODUCE LARGE HAIL MAINLY AFTER
03Z.

AFTER HEAVY RAIN POTENTIAL TONIGHT INTO EARLY SATURDAY MORNING...THE
FORECAST REALLY BECOMES COMPLEX TOMORROW AS A VERY STRONG SHORTWAVE
LIFTS UP ACROSS THE CWA IN CONJUNCTION WITH A VERY STRONG SURFACE
LOW.  MODELS TODAY ARE CLOSER IN AGREEMENT THAN IN DAYS PAST BUT THE
PREFERRED MODEL REMAINS THE GFS.  THE NAM IS A BIT SLOWER YET THE
SFC LOW IS NOT AS STRONG AND A BIT FURTHER TO THE SOUTH AND WEST
WITH THE SURFACE LOW.  DEFINITELY THE BEST SEVERE POTENTIAL OF THE
PAST SEVERAL DAYS...ESPECIALLY OVER THE EAST AND NORTHERN PORTIONS
OF THE CWA AS THE SHORTWAVE ARCS AROUND THE LOW.  0-3KM CAPE BETWEEN
50-100J/KG BETWEEN 18Z-00Z AND SHEAR IS OFF THE WALL WITH BRN SHEAR
VALUES IN EXCESS OF 150 AND 0-3KM SHEAR INCREASING FM 30KTS AT 18Z
TO ALMOST 60KTS BY 00Z.  THINKING MINI SUPERCELLS OVER MY EAST AND
NORTH ARE POSSIBLE WITH A COUPLE MODES OF SEVERE WEATHER.  LARGE
HAIL AND DAMAGING WIND CERTAINLY A POTENTIAL OVER THE EASTERN CWA
WITH A TORNADO POTENTIAL NORTH OF HIGHWAY 20.  WARM FNT IS EXPECTED
TO BE IN THIS VICINITY AND WOULD ENHANCE STRETCHING IN THIS REGION.
THE BEST CAPE IS IN THIS AREA AS WELL WITH THE BEST SHEAR JUST TO
THE SOUTH.  THE SYSTEM IS PROGRESSIVE AND WILL BE EAST OF THE CWA BY
00Z SO SEVERE POTENTIAL SHOULD MAINLY BE IN THE AFTERNOON HOURS WITH
JUST SOME SHOWERS AND ISOLATED THUNDERSTORMS IN THE EVENING.

A QUITE PERIOD SUNDAY INTO MONDAY BEFORE THE NEXT SYSTEM AFFECTS
CENTRAL IOWA MONDAY NIGHT INTO TUESDAY.  THIS SYSTEM WILL BRING IN
SUFFICIENTLY COLD AIR TO BRING A MIX OF RAIN AND SNOW TO THE FAR
NORTHERN PORTIONS OF THE CWA EARLY TUESDAY.  NOTHING SHOULD
ACCUMULATE BUT ENOUGH OF A POTENTIAL TO MENTION.  THINGS FINALLY
SETTLE DOWN BY LATE IN DAY 5 (TUE) FOR THE REMAINDER OF THE EXTENDED
HOWEVER TEMPERATURES WILL BE CONSIDERABLY COOLER.  I DID GO ABOVE
GUIDANCE DURING THE DAY AS APRIL SUN IS FAIRLY STRONG BUT WITH
FORECAST MOSTLY CLEAR SKIES AT NIGHT TEMPS WILL FLIRT WITH FREEZING
MID WEEK AND MAY GO BELOW BY THE END OF THE WEEK.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH 6 PM FRIDAY THROUGH 6
PM SATURDAY FOR

IAZ004>007-0015>017-23>026-033>037-
044>048-057>060-070>073-081>083-092>094-
IAZ004>007-0015>017-23>026-033>037-044>048-
057>060-070>073-081>083-092>094-

&&

FAB
Hazardous weather outlook, Mar 30, 5:03 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
503 AM CDT FRI MAR 30 2007

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092>094-311000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
503 AM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT...

HEAVY RAINS OF ONE TO THREE INCHES OVER ALREADY SATURATED GROUND
WILL RESULT IN RAPID RUNOFF AND LIKELY PRODUCE FLASH FLOODING ON
SMALLER STREAMS AND CREEKS. SOME OF THESES STORMS MAY BECOME
SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS.

A WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

...A FLASH FLOOD WATCH IS IN EFFECT SATURDAY...

HEAVY RAINS OVER ALREADY SATURATED GROUND WILL RESULT IN RAPID
RUNOFF AND LIKELY PRODUCE FLASH FLOODING ON SMALLER STREAMS AND CREEKS.
THUNDERSTORMS SUNDAY AND MONDAY AND AGAIN TUESDAY MAY BECOME
SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS.

A WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND
SATURDAY AND AGAIN MONDAY AND TUESDAY. IN ADDITION ANY REPORTS OF
FLASH FLOODING WOULD BE APPRECIATED.

IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-311000-
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
503 AM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND PRODUCE LARGE
HAIL AND DAMAGING WINDS. SOME OF THE STORMS MAY PRODUCE BRIEF
HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ON MONDAY AND TUESDAY MAY BECOME SEVERE AND PRODUCE
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND
SATURDAY AND AGAIN ON MONDAY OR TUESDAY.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:50 AM CDTFlash Flood WatchDMXAdair, Adams, Audubon, Boone, Calhoun, Carroll and 29 more12 hr

Nearby

Flood Watches in Iowa, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.